Texas, 2007

Hail in Texas, June 3, 2007

June 3, 2007 · NWS AMA · 6 events in 4 counties and zones

Severe thunderstorms across the northwest and south central Texas Panhandle produced hail during the early evening hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms across the northwest and south central Texas Panhandle produced hail during the early evening hours. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 3, 2:03 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 3, 2:03 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
303 PM CDT SUN JUN 3 2007

.DISCUSSION...
DESPITE SLIGHTLY LOWER DEWPOINTS TODAY...CONVECTION IS GETTING AN
EARLIER START THAN YESTERDAY THANKS TO THE HELP OF BETTER UPPER
DYNAMICS IN THE FORM OF AN UPPER TROUGH DIGGING INTO NORTHERN MEXICO.
THE TROUGH HAS PUSHED THE RIDGE SLIGHTLY WEST ALLOWING FOR MORE ZONAL
FLOW ACROSS THE AREA AND THUS THE THUNDERSTORMS WILL HAVE MORE
EASTWARD MOVEMENT THAN WE SAW INITIALLY YESTERDAY. EXPECT THE SAME
RESULTS AS LAST NIGHT WITH DISCREET CELLS MERGING INTO AN MCS AND
MOVING SOUTHEAST OVERNIGHT WITH THE SEVERE THREAT DIMINISHING WITH
TIME.

LATE MONDAY WILL BE A REPEAT PERFORMANCE WITH CONTINUED
NORTHWESTERLY FLOW AND WENT AHEAD AND LEFT THE POPS IN FOR TUE NIGHT
AS I JUST DO NOT HAVE CONFIDENCE TO REMOVE RIGHT NOW...THOUGH I DO
HAVE CONCERNS THAT WE MAY BE TOO CAPPED FOR CONVECTION. WED WILL BE
HOT...DRY...AND WINDY SO IT IS A GOOD THING WE HAVE HAD PRECIP
RECENTLY TO HELP LOWER ANY FIRE DANGER THREAT. THURSDAY WILL BE HOT
AND DRY AS WELL BUT NOT AS WINDY AS THE PRESSURE GRADIENT RELAXES
AHEAD OF A WEAK FRONT APPROACHING THE AREA. AM NOT NEAR AS
ENTHUSIASTIC ABOUT THE ARRIVAL OF THE FRONT AS THE 12Z GFS SO HAVE
TRENDED CLOSER TO THE ECMWF AND WENT ABOVE GUIDANCE THE LAST FEW DAYS
OF THE FORECAST PERIOD. PROLONGED SOUTHWESTERLY UPPER FLOW IS NOT
CONDUCIVE TO BRINGING A FRONT INTO OUR CWA...AND IF IT DOES IT SHOULD
MAKE A QUICK EXIT BACK NORTH.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                59  81  59  90  62 /  60  20  30  20  20
BEAVER OK                  58  88  59  91  65 /  30  10  10  20  20
BOISE CITY OK              55  81  55  89  60 /  50  20  20  20  20
BORGER TX                  63  85  65  92  65 /  50  20  20  20  20
BOYS RANCH TX              60  86  59  96  65 /  60  20  30  20  20
CANYON TX                  58  81  57  91  63 /  60  30  40  20  20
CLARENDON TX               62  82  61  89  64 /  60  20  30  20  20
DALHART TX                 56  81  56  92  59 /  60  20  30  20  20
GUYMON OK                  56  85  59  92  64 /  40  10  20  20  20
HEREFORD TX                57  81  56  90  64 /  60  30  40  20  20
LIPSCOMB TX                60  85  59  90  68 /  40  10  10  20  20
PAMPA TX                   62  82  63  87  64 /  60  20  20  20  20
SHAMROCK TX                62  82  61  91  66 /  50  20  20  20  20
WELLINGTON TX              63  86  62  92  66 /  60  20  20  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

09/10
Hazardous weather outlook, Jun 3, 2:09 PM CST, 3 hours 40 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
309 PM CDT SUN JUN 3 2007

OKZ001>003-TXZ001>020-041100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
309 PM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT FOR THE
WESTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLE. THIS WATCH
INCLUDES AMARILLO AND CANYON.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE
STORMS MAY BECOME SEVERE PRIMARILY ALONG AND SOUTHWEST OF A LINE FROM
DALHART TO CANYON. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING
WINDS AND HEAVY RAINFALL...AND PERHAPS AN ISOLATED TORNADO OR TWO.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE
DURING THE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY
HEAVY RAINFALL WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
LIMITED ACTIVATION TODAY AND AGAIN DURING THE LATE AFTERNOON AND
EVENING HOURS MONDAY AND TUESDAY.

DRILLETTE

In the hours before

Special weather statement, Jun 3, 4:27 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
527 PM CDT SUN JUN 3 2007

TXZ001-032300-
DALLAM TX-
527 PM CDT SUN JUN 3 2007

...STRONG THUNDERSTORM IN CENTRAL DALLAM COUNTY...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL DALLAM COUNTY MOVING SOUTHEAST AT 5
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Local storm report, Jun 3, 4:53 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
553 PM CDT SUN JUN 03 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     4 E LAKE MEREDITH       35.65N 101.59W
06/03/2007                   HUTCHINSON         TX   PARK SERVICE

            BOAT DOCK DESTROYED BY THUNDERSTORM WINDS

&&

SD
Local storm report, Jun 3, 4:56 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
556 PM CDT SUN JUN 03 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             HEDLEY                  34.87N 100.66W
06/03/2007  E1.00 INCH       DONLEY             TX   PUBLIC

&&

SD
Local storm report, Jun 3, 4:59 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CDT SUN JUN 03 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0255 AM     HAIL             HEDLEY                  34.87N 100.66W
06/03/2007  E1.00 INCH       DONLEY             TX   PUBLIC

&&

CORRECTED EVENT TIME...REMARKS

SD
Local storm report, Jun 3, 5:05 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT SUN JUN 03 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             BOISE CITY              36.73N 102.51W
06/02/2007  E1.75 INCH       CIMARRON           OK   PUBLIC

0820 PM     HAIL             1 S BOISE CITY          36.72N 102.51W
06/02/2007  E1.50 INCH       CIMARRON           OK   PUBLIC

            MOSTLY QUARTERS SOME PING PONG BALL SIZE

0833 PM     HAIL             CANYON                  34.98N 101.92W
06/02/2007  E0.75 INCH       RANDALL            TX   AMATEUR RADIO

0834 PM     HAIL             CANYON                  34.98N 101.92W
06/02/2007  E0.88 INCH       RANDALL            TX   PUBLIC

            RELAYED BY LOCAL BROADCAST MEDIA

0837 PM     HAIL             1 SW CANYON             34.97N 101.93W
06/02/2007  E1.75 INCH       RANDALL            TX   AMATEUR RADIO

0837 PM     HAIL             1 SW CANYON             34.97N 101.93W
06/02/2007  E1.75 INCH       RANDALL            TX   PUBLIC

            QUARTER TO GOLF BALL SIZE HAIL RELAYED BY LOCAL
            BROADCAST MEDIA

0838 PM     HAIL             CANYON                  34.98N 101.92W
06/02/2007  M1.00 INCH       RANDALL            TX   NWS EMPLOYEE

0842 PM     HAIL             CANYON                  34.98N 101.92W
06/02/2007  E1.00 INCH       RANDALL            TX   PUBLIC

            PENNY TO QUARTER SIZE HAIL STILL FALLING AND BEGINNING
            TO COVER THE GROUND

0842 PM     HAIL             1 NW CANYON             34.99N 101.93W
06/02/2007  E1.75 INCH       RANDALL            TX   TRAINED SPOTTER

            QUARTER TO GOLFBALL HAIL IN HUNSLEY HILLS

0845 PM     HAIL             1 S CANYON              34.97N 101.92W
06/02/2007  E1.75 INCH       RANDALL            TX   PUBLIC

            GOLF BALL SIZE HAIL RELAYED BY LOCAL BROADCAST MEDIA

0856 PM     HAIL             CANYON                  34.98N 101.92W
06/02/2007  E1.25 INCH       RANDALL            TX   AMATEUR RADIO

            QUARTER SIZE HAIL WITH SOME UP TO THE SIZE OF HALF
            DOLLARS

0900 PM     HAIL             CANYON                  34.98N 101.92W
06/02/2007  E1.75 INCH       RANDALL            TX   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL WITH SOME UP TO THE SIZE OF
            GOLF BALLS AT CANYON JR HIGH

0102 AM     HAIL             STINNETT                35.82N 101.44W
06/03/2007  E0.88 INCH       HUTCHINSON         TX   EMERGENCY MNGR

0102 AM     HAIL             1 W SANFORD             35.70N 101.55W
06/03/2007  E0.88 INCH       HUTCHINSON         TX   EMERGENCY MNGR

0109 AM     HAIL             BORGER                  35.66N 101.40W
06/03/2007  M0.88 INCH       HUTCHINSON         TX   TRAINED SPOTTER

0111 AM     HAIL             STINNETT                35.82N 101.44W
06/03/2007  E1.00 INCH       HUTCHINSON         TX   TRAINED SPOTTER

0111 AM     TSTM WND GST     STINNETT                35.82N 101.44W
06/03/2007  E60 MPH          HUTCHINSON         TX   TRAINED SPOTTER

0120 AM     TSTM WND DMG     4 E LAKE MEREDITH       35.65N 101.59W
06/03/2007                   HUTCHINSON         TX   PARK SERVICE

            BOAT DOCK DESTROYED BY THUNDERSTORM WINDS

0245 AM     HAIL             3 ENE HEDLEY            34.88N 100.61W
06/03/2007  E1.50 INCH       DONLEY             TX   PUBLIC

            ALONG HIGHWAY 203. TIME IS ESTIMATED.

0255 AM     HAIL             HEDLEY                  34.87N 100.66W
06/03/2007  E1.00 INCH       DONLEY             TX   PUBLIC

&&

SD
Special weather statement, Jun 3, 5:07 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
607 PM CDT SUN JUN 3 2007

TXZ001-002-032345-
DALLAM TX-SHERMAN TX-
607 PM CDT SUN JUN 3 2007

...STRONG THUNDERSTORMS TO AFFECT EASTERN DALLAM AND SOUTHWESTERN
SHERMAN COUNTIES...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER EASTERN DALLAM COUNTY MOVING
EAST SOUTHEAST AT 15 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR

The radar

The Amarillo radar (KAMA), 114 km away, was scanning. The volume nearest the first event began at 23:47 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Dallam

When
June 3, 5:49 PM CST
Where
Dallam County, 3.97 mi E of Chamberlain
Measured
0.75 in hail
Reported by
Public
Coordinates
36.120, -102.350

Hail, Dallam

When
June 3, 6:00 PM CST
Where
Dallam County, 1.49 mi SSE of Dalhart Miller Arpt
Measured
1 in hail
Reported by
Public
Coordinates
36.060, -102.410

Reported along Farm to Market Road 297.

Hail, Hartley

When
June 3, 6:08 PM CST
Where
Hartley County, 4.53 mi W of Wilco
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
36.020, -102.380

Hail, Potter

When
June 3, 7:16 PM CST
Where
Potter County, 4.72 mi NNW of Marsh
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.590, -101.960

Reported on U.S. Highway 287 one mile south of the Moore County and Potter County line.

Hail, Randall

When
June 3, 7:37 PM CST
Where
Randall County, 10.09 mi NNW of Umbarger
Measured
1 in hail
Reported by
Public
Coordinates
35.090, -102.150

Reported on County Road 34 near Westline Road.

Hail, Randall

When
June 3, 8:04 PM CST
Where
Randall County, 6.22 mi NNW of Canyon Gartrell Arpt
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.060, -102.020

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38204, 38207, 38208, 38210, 38212, 38213.